advertisement
Question
Posted by: Denise | 2011-08-22

Provera,Fertomid, Glucophage, Estrofem

Hi Doc
Please assist, my gynae started me on Provera to bring on my menses (Advanced PCOS) 6/7/11 to 11/7/11, menses started 15/7 (spotted 14/7), from day 5-9 took Fertomid 150mg. Also on Glucophage XR once a day. She also told me to take Estrofem for 14 days from the day after my period is finished which was the 8th. This is the 3rd time I have done Fertomid (increased from 50mg) but first time for Glucophage and Estrofem. My cycle is between 28 -35 days long. I did a pregnancy test (clearblue) on Sunday 21/8/11 but negative. I have been nausea (occasional vomiting) for past 1 week and a bit, sore/tender breasts and increased appetite. I am about 5kg overweight and struggling to loose it. I did a Progestrone test on day 21, not sure of the result as I did not receive a call so I presume that there was no problem with it. I have yet to do the blood test hcg quantitative.
On my last check up my lining was very thin, ovaries should 8 follicles on the left and 3 on the right. Age 35 - should I go now for the blood test or wait and take another urine test in a week if still neg can I start the Fertomid even if I have not started menstruating. I am going out of my mind - please advise

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageFertility expert

Dear Denise

Firstly it is important that you visit your gynaecologist as your symptoms may well be the first sign of ovarian Hyperstimulation syndrome (OHSS) which can be of a serious consequence. Abdominal distention, weight gain, fluid retention and nausea and to some extent shortness of breath all part of the symptoms and if you have these I would recommend going to your gynaecologist first. Secondly Glucophage may also cause gastric symptoms such as nausea and irritability of the bowel and maybe partly responsible for what you are experiencing in the absence of a pregnancy. I would certainly not recommend using dosages of Fertomid as high as 150 as it is well documented that high doses of Clomiphene citrate can have a negative bearing on the lining and hence the lining becomes paradoxically thinner despite more estrogen being produced from the ovaries. It is very unlikely that Estrofem will enhance or improve the outcome of the situation and hence the use of high dose of Clomiphene citrate should be discouraged. I would suggest that you consult with a fertility specialist as it may be necessary at this point to change your treatment protocol to include injectable stimulation agents and also due to your PCOS to monitor you carefully for ovarian cyst formation and Hyperstimulation syndrome.

Answered by: Dr M.I. Cassim

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Fertility expert | 2011-08-25

Dear Denise

Firstly it is important that you visit your gynaecologist as your symptoms may well be the first sign of ovarian Hyperstimulation syndrome (OHSS) which can be of a serious consequence. Abdominal distention, weight gain, fluid retention and nausea and to some extent shortness of breath all part of the symptoms and if you have these I would recommend going to your gynaecologist first. Secondly Glucophage may also cause gastric symptoms such as nausea and irritability of the bowel and maybe partly responsible for what you are experiencing in the absence of a pregnancy. I would certainly not recommend using dosages of Fertomid as high as 150 as it is well documented that high doses of Clomiphene citrate can have a negative bearing on the lining and hence the lining becomes paradoxically thinner despite more estrogen being produced from the ovaries. It is very unlikely that Estrofem will enhance or improve the outcome of the situation and hence the use of high dose of Clomiphene citrate should be discouraged. I would suggest that you consult with a fertility specialist as it may be necessary at this point to change your treatment protocol to include injectable stimulation agents and also due to your PCOS to monitor you carefully for ovarian cyst formation and Hyperstimulation syndrome.

Answered by: Dr M.I. Cassim

Reply to Fertility expert

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement